MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 23X1 RB MCK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL SYSTEMS NEEDLE SFTYGLD 23X1 RB MCK; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 192-N231S
Medical Device Problem Codes Break (1069); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that a needle sftygld 23x1 rb mck had the safety mechanism fail and the cannula break during use.The following was reported by the initial reporter: "it was reported that the needle broke after the safety mechanism was engaged.Event description per attached email states: needle broke off once safety mechanism was engaged.The new prevent sg needle broke off from syringe once the safety mechanism was engaged.Customer has a full box and some of another box.".
 
Additional Manufacturer Narrative
Investigation summary one photo displaying a loose safetyglide needle assembly attached to an unknown syringe was received and evaluated.It was observed the cannula was detached from the hub and loose in the safety shield, which was rejectable per product specification.Potential root cause for needle separation from hub defect is associated with the needle supplier¿s manufacturing process.It could have happened that a jam occurred at the cannulator an not enough epoxy was applied to the needle- plastic needle hub joint.The defective rate could not be determined as a valid batch number was not provided.A device history review could not be completed as no batch number was provided.H3 other text : see h.10.
 
Event or Problem Description
It was reported that a needle sftygld 23x1 rb mck had the safety mechanism fail and the cannula break during use.The following was reported by the initial reporter: "it was reported that the needle broke after the safety mechanism was engaged event description per attached email states: needle broke off once safety mechanism was engaged the new prevent sg needle broke off from syringe once the safety mechanism was engaged.Customer has a full box and some of another box.".

Brand Name
NEEDLE SFTYGLD 23X1 RB MCK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11032785
Report Number1213809-2020-00896
Device Sequence Number1308055
Product Code FMI
UDI-Device Identifier10612479248554
UDI-Public10612479248554
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number192-N231S
Device Catalogue Number306610
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date12/17/2020
Supplement Report FDA Received Date01/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1